MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ORIGEN MINI ICD VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR

BOSTON SCIENTIFIC CORPORATION ORIGEN MINI ICD VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Model Number D001
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the battery of this implantable cardioverter defibrillator (icd) was suspected to be depleting prematurely when the pacemaker reached the elective replacement indicator (eri).High left ventricular (lv) lead threshold were noted, and upon reprogramming the device, the battery improved with one year of battery longevity remaining.Technical services (ts) reviewed the case, and reiterated that longevity is accurate over the service life of the device, but is imprecise nearing explant/eri due to uncertainties and sensitivity to small changes.Disk data was requested to confirm battery longevity.This investigation will be updated when further information is provided.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Additional information was received.No allegation of premature battery depletion from the field representative or physician.This event was merely intended as an inquiry of device behavior.
 
Event or Problem Description
It was reported that the battery of this implantable cardioverter defibrillator (icd) was suspected to be depleting prematurely when the pacemaker reached the elective replacement indicator (eri).High left ventricular (lv) lead threshold were noted, and upon reprogramming the device, the battery improved with one year of battery longevity remaining.Technical services (ts) reviewed the case, and reiterated that longevity is accurate over the service life of the device, but is imprecise nearing explant/eri due to uncertainties and sensitivity to small changes.Disk data was requested to confirm battery longevity.This investigation will be updated when further information is provided.No adverse patient effects were reported.Additional information was received from the field representative.There was no allegation of premature battery depletion on this device, but merely an inquiry on device behavior.This pacemaker was subsequently explanted as part of a routine changeout, and no adverse patient effects were reported.

Brand Name
ORIGEN MINI ICD VR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key15427830
Report Number2124215-2022-36150
Device Sequence Number20760466
Product Code LWS
UDI-Device Identifier00802526533723
UDI-Public00802526533723
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P960040/S306
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/25/2016
Device Model NumberD001
Device Catalogue NumberD001
Device Lot Number435802
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/26/2022
Supplement Date Received by Manufacturer09/16/2022
Initial Report FDA Received Date09/15/2022
Supplement Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/10/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown